MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM12100
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a stent graft placement procedure in the left forearm, a foreign body was allegedly found under x-ray examination.Reportedly, the patient had to have the vein removed.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 12/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: a stent delivery system was returned for evaluation.The stent graft was completely deployed and missing upon sample receipt.The tip of the distal end of the outer sheath including the radiopaque marker of the delivery system was broken off and not returned.An x-ray provided shows a stent placed in the patient¿s vessel, with a foreign object constricting the end of the stent graft.A foreign object was found in the patients¿ vessel, post stent placement.Based on the condition of the sample it is reasonably suggested that the foreign object is the broken tip of the outer sheath.Based on an x-ray images provided the segment of the outer sheath got initially stuck on the implanted stent.An alleged damage of the distal end of the outer sheath and a subsequent break may be related to insufficient flushing of the device prior to use or use of inadequate accessories, such as an introducer sheath.A difficult patient anatomy or a challenging placement site may be other contributing factors.The stent was intended to be placed to treat an extravasation in the left forearm.As reported an 8f and 11f sheath, and hydrophilic guidewires were used.Based on the investigation completed the distal tip of the outer sheath is confirmed to be broken off and detached inside the patient.However, a definite root cause for the reported event could not be determined.The reported use of the device represents an off label use.Labeling review: relevant labeling was reviewed and the instruction for use was found to address the potential risk.The instruction for use states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding preparation of the device the instruction for use states: "prior to loading the vascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." regarding accessories the instruction for use states: "prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location.The use of an appropriately sized introducer sheath is recommended." "in the case of in-stent restenosis, post dilation of the stent graft must be performed with a pta balloon catheter no larger than the previously placed bare metal stent." the intended use of the device to treat an extravasation represents an off label use.Based on the instruction for use supplied with this product the fluency® plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patients dialyzing by either an arteriovenous (av) fistula or av graft and for the treatment of stenosis in the venous outflow of hemodialysis patients dialyzing by an av graft.H10: d4 (expiry date: 12/2025), g3, h6 (device, method).H11: e1, h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18490671
Report Number2020394-2023-01384
Device Sequence Number17027715
Product Code PFV
UDI-Device Identifier04049519008660
UDI-Public(01)04049519008660
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFEM12100
Device Lot NumberANGZ1314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale
Patient RaceAsian